Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 68, NWS Little Rock, AR

June 29, 2004Grant County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 29, 2004, 4:12 PM CDT for Grant County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2004, 4:12 PM CDT (21:12 UTC)
Expired
Jun 29, 2004, 6:10 PM CDT
In force
118 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Grant County, AR

The radar

The Little Rock radar (KLZK), 57 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 292115
FFWLIT
ARC053-292310-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT TUE JUN 29 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT COUNTY IN CENTRAL ARKANSAS

* UNTIL 610 PM CDT

* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS ONE 
  AND A HALF INCHES OF RAIN HAS FALLEN OVER PARTS OF NORTHERN GRANT 
  COUNTY IN THE PAST 30 TO 45 MINUTES. WITH ADDITIONAL HEAVY RAINFALL
  POSSIBLE OVER THE NEXT FEW HOURS...FLASH FLOODING IS LIKELY TO 
  OCCUR.

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3446 9229 3418 9226 3420 9258 3440 9260

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:40 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 29, 2:40 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT TUE JUN 29 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SFC FNTL BNDRY STILL STALLED OUT ACRS CNTRL AR THIS AFTN. SCTD
CONVECTION HAS FIRED VCNTY OF THE BNDRY WITH LOCALLY HEAVY RAINS
ACCOMPANYING SOME OF THE CELLS OVER CNTRL AR ATTM. EXPECT ACTIVITY
TO PERSIST INTO THE EARLY EVENING HOURS BEFORE WEAKENING WITH THE
LOSS OF DAYTIME HEATING.

UNSETTLED WEATHER PATTERN TO CONT THRU MUCH OF THE SHORT TERM AS THE
FNT IS PROGGED TO PERSIST OVR THE FA. MEANWHILE...SEVERAL UPPER LVL
IMPULSES WILL PASS ACRS THE MID-SOUTH TO PROVIDE ADDED LIFT FOR
CONVECTIVE FORMATION. LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE
THE NEXT FEW DAYS WITH LIGHT WIND FLOW ALOFT. HAVE HELD OFF ON A FF
WATCH FOR NOW DUE TO EXPECTED ISOLD NATURE OF FF POTENTIAL. LATER
SHIFTS WILL NEED TO KEEP AN EYE ON TRENDS.

GFS STILL APPEARS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK
ISSUES AND IS REFLECTED BY THE HIGH MOS POPS. PREFER THE LOWER POPS
INDCD BY THE NGM AND ETA MOS KEEPING VALUES IN THE SCTD TO LIKELY
CAT THE NEXT 2 DAYS.

MODELS STILL INDCD NEXT CDFNT APCHG WRN AR LATE IN THE SHORT TERM.
HAVE KEPT POPS IN CHC CAT FOR NOW AND SEE HOW TIMING PLAYS OUT WITH
THE MODELS IN THE COMING DAYS.

TEMPS WILL BE A TOUGH CALL THE NEXT FEW DAYS DUE TO CLOUDS AND RAIN
CHCS. HAVE TRENDED A FEW DEGREES LOWER THAN MOS FOR HIGHS MOST AREAS
AND ACCEPTED MOS MINS THRU THE PD.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
A WEAK COLD FRONT WILL BE MOVING SLOWLY SOUTHEAST ACROSS THE
NORTHWESTERN SECTIONS OF THE CWA SATURDAY. THIS FRONT WILL BECOME
STATIONARY ACROSS THE STATE BY SUNDAY THEN MOVE BACK NORTH AND OUT
OF THE CWA MONDAY. THE FRONT WILL REMAIN NORTH OF OUR CWA TUESDAY.
THIS WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO MOST OF THE
CWA THROUGHOUT THE LONG TERM PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44/38
Hazardous weather outlook, Jun 29, 5:00 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 29 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.

A FRONT WILL LINGER ACROSS CENTRAL ARKANSAS TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE BOUNDARY AS IT MOVES
SLOWLY BACK AND FORTH. WHILE A FEW STORMS MAY BECOME STRONG
BRIEFLY...SEVERE THUNDERSTORMS ARE NOT EXPECTED.

DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...AND LIGHT
WINDS AT THE LOWER AND MID LEVELS...THE STORMS WILL BE SLOW-MOVING...
AND THEY MAY PRODUCE BRIEF...HEAVY RAINFALL. THE HEAVY RAINS MAY
CAUSE PONDING OF WATER ON STREETS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
WEDNESDAY THROUGH MONDAY...AS SEVERAL MORE UPPER LOWS WILL AFFECT
ARKANSAS. WHILE THUNDERSTORMS WILL BE POSSIBLE...SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:25 PM CDTFlash Flood WarningLZKPulaski2 hr

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.